Exacerbation or new appearance of inflammatory acne and folliculitis has been noted with high doses of B12 (5 to 10 mg/week). The mechanisms of vitamin B12-induced acne are not understood. When they do occur, they usually involve the facial area after the first or second B12 injection, and generally disappear within 8 to 10 days after stopping therapy.
It was suggested by some that the sorbitol or iodine present in some ampules of B12 may be behind, in part, some cases of skin eruptions associated with this drug.
Kindly follow-up with your treating physician regarding treatment duration. There are no clinical guidelines for the treatment of subclinical vitamin B12 deficiency (asymptomatic patients with decreased levels of vitamin B12). Your doctor may choose to treat and monitor for improvement of metabolic markers, or observe you intermittently and reassess you vitamin B12 level. In general, once B12 reserves reach normal levels, injections of vitamin B12 will be required every one to three months to prevent symptoms from recurring. If you have a problem in vitamin B12 absorption, then you will need to continue to eat a well-balanced diet that provides other nutrients (folic acid, iron and vitamin C) necessary to produce healthy blood cells.